# SDR CA110517002

- Difficulty date: April 25, 2011
- Submitted: September 9, 2011
- Operation: General aviation
- Make and model: Mooney M20F
- Aircraft time: 2,904 hours
- Engine: Lyc IO360A1A
- Propeller: Hartzl HCC2YK1
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Camshaft
- Part number: LW1884015B26064
- Condition: Making Metal
- Location: Engine
- Part time: 132 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: J
- Precautionary procedure: K

## Discrepancy

INSPECTION OF OIL FILTER DURING ROUTINE MX REVEALED SMALL FERROUS METAL PARTICLES THAT WARRANTED FURTHER INVESTIGATION RESULTING IN THE REMOVAL OF NR 1 CYLINDER.  IT WAS DISCOVERED THAT THE NR1 INTAKE TAPPET WAS SEVERELY GALLED. THE ENGINE WAS REMOVED FOR REPAIR AND SENT TO ENGINE FACILITY.  UPON DISASSEMBLY ALL CAMSHAFT LOBES WERE FOUND TO BE WORN AND DAMAGED TO VARYING DEGREES.  ALL BUT 2 OF THE TAPPET BODIES WERE SEVERELY GALLED. THE REMAINING 2 SHOWED SIGNS OF DISTRESS AND SURFACE IRREGULARITY (1 & 3 EXHAUST). AS A RESULT OF THE METAL CONTAMINATION THE FOLLOWING COMPONENTS WERE RENDERED UNSERVICEABLE: OIL PUMP HSG, ALL BRGS (MAINS AND RODS), 8 PISTON PIN PLUGS AND ALL 4 PISTONS (SKIRT DAMAGE). ENG WAS O/H 132.0 HRS. AGO AND CAMSHAFT AND LIFTERS WERE INSTALLED NEW.
